Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 19, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 10, 2011, 8:35 PM CDT for Louisa County, Iowa; 4 counties in Illinois. It was in force for 55 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2011, 8:35 PM CDT (01:35 UTC)
- Expired
- Apr 10, 2011, 9:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Louisa County, IA, Henry County, IL, Mercer County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 37 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 8:41 PM CDT | TSTM WND GST 57 | 5 W Moline Quad-City Ai, IL | PEA SIZE HAIL |
| Apr 10, 8:42 PM CDT | TSTM WND GST 51 | Moline Quad-City Airpor, IL | |
| Apr 10, 8:42 PM CDT | TSTM WND GST 55 | Moline Quad-City Airpor, IL | |
| Apr 10, 8:50 PM CDT | HAIL 1 | Moline Quad-City Airpor, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 6:05 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
831
WUUS53 KDVN 110135
SVRDVN
IAC115-ILC073-131-161-195-110230-
/O.NEW.KDVN.SV.W.0019.110411T0135Z-110411T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
835 PM CDT SUN APR 10 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN NORTHWEST ILLINOIS...
MERCER COUNTY IN NORTHWEST ILLINOIS...
EASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
SOUTHERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
SOUTHEASTERN LOUISA COUNTY IN SOUTHEAST IOWA...
* UNTIL 930 PM CDT.
* AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM MOLINE TO 16 MILES SOUTHWEST OF KEITHSBURG...OR
ALONG A LINE EXTENDING FROM MOLINE TO 13 MILES NORTH OF
BURLINGTON...AND MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JOY...HAMPTON...MILLERSBURG...OAK GROVE...EAST MOLINE...REYNOLDS...
RAPIDS CITY...PORT BYRON...MOLINE QUAD-CITY AIRPORT...SILVIS...
CORDOVA...COAL VALLEY...SEATON...ALEDO...COLONA...CLEVELAND...
BURGESS...OSBORN...ERIE...MATHERVILLE...SHALE CITY...BODEN...
VIOLA...SHERRARD...NORTH HENDERSON...WARNER...CABLE...NEW
WINDSOR...LYNDON...ALPHA...WOODHULL...ORION...LYNN CENTER...
KEWANEE...HOOPPOLE...GENESEO...GALVA...CAMBRIDGE...ATKINSON...
ANNAWAN...ANDOVER...TAMPICO...PROPHETSTOWN AND DEER GROVE.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND
35.
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 12 AND 18.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4158 8986 4114 8987 4115 9043 4108 9044
4108 9107 4153 9054 4152 9046 4159 9034
4171 9031 4172 8963 4159 8963
TIME...MOT...LOC 0136Z 240DEG 43KT 4154 9045 4101 9114
WIND...HAIL 60MPH <1.00IN
$$4 follow-up statements
768
WWUS53 KDVN 110155
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
855 PM CDT SUN APR 10 2011
IAC115-110205-
/O.CAN.KDVN.SV.W.0019.000000T0000Z-110411T0230Z/
LOUISA IA-
855 PM CDT SUN APR 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUISA COUNTY IS
CANCELLED...
THE LINE OF THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE
WEATHER HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4159 8963 4158 8986 4114 8987 4115 9043
4108 9044 4110 9095 4111 9095 4153 9054
4152 9046 4159 9034 4171 9031 4172 8963
TIME...MOT...LOC 0155Z 240DEG 43KT 4164 9015 4118 9078
$$
ILC073-131-161-195-110230-
/O.CON.KDVN.SV.W.0019.000000T0000Z-110411T0230Z/
HENRY IL-MERCER IL-ROCK ISLAND IL-WHITESIDE IL-
855 PM CDT SUN APR 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHERN WHITESIDE...EASTERN ROCK ISLAND...MERCER AND HENRY
COUNTIES...
AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM HILLSDALE TO OGLE...OR ALONG A LINE
EXTENDING FROM 14 MILES EAST OF BETTENDORF TO 6 MILES SOUTHWEST OF
ALEDO...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLONA...SUNBEAM...PREEMPTION...CLEVELAND...DAYTON...OSBORN...ERIE...
BURGESS...JOSLIN...GREEN RIVER...SUNNY HILL ESTATES...SHALE CITY...
GILCHRIST...SUNNY HILL...WANLOCK...MATHERVILLE...OLD GILCHRIST...
VIOLA...NORTH HENDERSON...HAMILTON CORNERS...DENROCK...SHERRARD...
BODEN...WARNER...SHADY BEACH...GRIFFIN...LYNDON...CABLE...NEW
WINDSOR...PORTLAND CORNERS...SPRING HILL...ALPHA...SWEDONA...
OPHIEM...WOODHULL...LYNN CENTER...PROPHETSTOWN...ORION...
MORRISTOWN...ANDOVER...NEKOMA...ULAH...OSCO...KEWANEE MUNICIPAL
AIRPORT...KEWANEE...JOHNSON SAUK TRAIL...HOOPPOLE...GERMAN CORNER...
GENESEO...GALVA...CAMBRIDGE...BISHOP HILL...ATKINSON...ANNAWAN...
TAMPICO...LEON CORNERS AND DEER GROVE.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND
35.
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 12 AND 18.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS. MOVE IMMEDIATELY INDOORS AND
STAY AWAY FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4159 8963 4158 8986 4114 8987 4115 9043
4108 9044 4110 9095 4111 9095 4153 9054
4152 9046 4159 9034 4171 9031 4172 8963
TIME...MOT...LOC 0155Z 240DEG 43KT 4164 9015 4118 9078
WIND...HAIL 60MPH <1.00IN
$$019
WWUS53 KDVN 110206
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 PM CDT SUN APR 10 2011
ILC131-110216-
/O.CAN.KDVN.SV.W.0019.000000T0000Z-110411T0230Z/
MERCER IL-
906 PM CDT SUN APR 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR MERCER COUNTY IS CANCELLED...
THE LINE OF THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE
WEATHER HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4159 8963 4158 8986 4131 8987 4133 9057
4152 9046 4159 9034 4171 9031 4172 8963
TIME...MOT...LOC 0206Z 240DEG 43KT 4170 8999 4138 9038
$$
ILC073-161-195-110230-
/O.CON.KDVN.SV.W.0019.000000T0000Z-110411T0230Z/
HENRY IL-ROCK ISLAND IL-WHITESIDE IL-
906 PM CDT SUN APR 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHERN WHITESIDE...EASTERN ROCK ISLAND AND NORTHERN HENRY
COUNTIES...
AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM DENROCK TO ORION...OR ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF MORRISON TO 9 MILES SOUTHEAST OF
MOLINE...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMILTON CORNERS...OSCO...MORRISTOWN...SPRING HILL...LYNDON...
PORTLAND CORNERS...PROPHETSTOWN...GENESEO...ATKINSON...JOHNSON SAUK
TRAIL...HOOPPOLE...ANNAWAN...TAMPICO...LEON CORNERS AND DEER GROVE.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND
35.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4159 8963 4158 8986 4131 8987 4133 9057
4152 9046 4159 9034 4171 9031 4172 8963
TIME...MOT...LOC 0206Z 240DEG 43KT 4170 8999 4138 9038
WIND...HAIL 60MPH <1.00IN
$$015
WWUS53 KDVN 110216
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
916 PM CDT SUN APR 10 2011
ILC073-161-195-110230-
/O.CON.KDVN.SV.W.0019.000000T0000Z-110411T0230Z/
HENRY IL-ROCK ISLAND IL-WHITESIDE IL-
916 PM CDT SUN APR 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHERN WHITESIDE...NORTHEASTERN ROCK ISLAND AND NORTHERN HENRY
COUNTIES...
AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM LYNDON TO MORRISTOWN...OR ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF MORRISON TO 9 MILES NORTHWEST OF
CAMBRIDGE...MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GENESEO...ATKINSON...LEON CORNERS...HOOPPOLE AND ANNAWAN.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 2 AND
33.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4162 8985 4137 8989 4138 9032 4159 9034
4171 9031 4172 8963
TIME...MOT...LOC 0217Z 244DEG 46KT 4173 8985 4144 9021
WIND...HAIL 60MPH <1.00IN
$$591
WWUS53 KDVN 110225
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
925 PM CDT SUN APR 10 2011
ILC161-110235-
/O.CAN.KDVN.SV.W.0019.000000T0000Z-110411T0230Z/
ROCK ISLAND IL-
925 PM CDT SUN APR 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK ISLAND
COUNTY IS CANCELLED...
THE LINE OF THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE
WEATHER HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4171 8965 4162 8985 4153 8986 4147 8988
4147 9016 4171 9008 4172 8963 4171 8963
TIME...MOT...LOC 0225Z 244DEG 46KT 4172 8977 4151 9003
$$
ILC073-195-110230-
/O.CON.KDVN.SV.W.0019.000000T0000Z-110411T0230Z/
HENRY IL-WHITESIDE IL-
925 PM CDT SUN APR 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHERN WHITESIDE AND NORTHEASTERN HENRY COUNTIES...
AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM 6 MILES EAST OF LYNDON TO 8 MILES WEST OF
HOOPPOLE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF ROCK
FALLS TO 15 MILES NORTHEAST OF CAMBRIDGE...MOVING NORTHEAST AT 55
MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 19 AND 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4171 8965 4162 8985 4153 8986 4147 8988
4147 9016 4171 9008 4172 8963 4171 8963
TIME...MOT...LOC 0225Z 244DEG 46KT 4172 8977 4151 9003
WIND...HAIL 60MPH <1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:30 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Apr 10, 3:30 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 PM CDT SUN APR 10 2011 .SYNOPSIS... A DEEP UPPER TROF EXTENDED FROM THE NORTHERN PLAINS INTO THE SOUTHWEST U.S. AT THE SURFACE THE COLD FRONT EXTENDED FROM A LOW NEAR KMSP THROUGH CENTRAL IOWA. TEMPERATURES AHEAD OF THE FRONT WERE PREDOMINANTLY IN THE 80S WITH LOW TO MID 60 DEWPOINTS. SO FAR TODAY THE AREA HAS REMAINED DRY WITH ONLY SOME ELEVATED SHRA OVER THE NORTHERN CWFA AT TIMES. VISIBLE SATELLITE IMAGERY WAS SHOWING A NARROW BAND OF CU ALONG THE FRONT IN NORTH CENTRAL IA AND A MORE WIDESPREAD CU FIELD ALONG THE MISSISSIPPI RIVER FROM SOUTHWEST WI THROUGH NORTHEAST MO. && .SHORT TERM...TONIGHT AND MONDAY... FOCUS IS ON THE CONVECTIVE DEVELOPMENT WHICH IS EXPECTED TO OCCUR IN THE 21Z-00Z TIME FRAME. LAPS SURFACE BASED CAPES OVER EASTERN AND CENTRAL IA ARE IN THE 2000-3000J/KG RANGE WITH THE CIN WEAKENING OVER CENTRAL IA. THE NARROW BAND OF CU ALONG THE FRONT IN NORTH CENTRAL IA SHOWS SOME PROMISE FOR DEVELOPMENT AND THE 16Z HRRR IS DEVELOPING CONVECTION IN THIS SAME AREA BETWEEN 22Z AND 23Z. DEEP LAYER SHEAR IS STILL EXPECTED TO BE QUITE STRONG WITH THE 18Z RUC SHOWING 0-6KM BULK SHEAR OF 60-70 KTS OVER THE CWFA AT 00Z. LAPS SURFACE HELICITIES OVER THE CWFA ARE MAXIMIZED ACROSS THE NORTH...OVER 200...WHILE THE RUC SHOWS THESE VALUES DECREASING BY 00Z. IT STILL LOOKS GOOD FOR AT LEAST ISOLATED TO SCATTERED TSRA DEVELOPMENT LATE THIS AFTERNOON WITH A SCATTERED TO BROKEN LINE OF TSRA EVOLVING NEAR THE MISSISSIPPI AND MOVING THROUGH NORTHWEST ILLINOIS BY LATE EVENING. DUE TO THE LIMITED COVERAGE HAVE KEPT POPS AROUND 50 PERCENT IN THE NORTH AND HELD POPS IN THE 30-40 RANGE OVER THE REST OF THE AREA. THE MAIN SEVERE THREAT STILL APPEARS TO BE LARGE HAIL AND DAMAGING WINDS. THE TORNADO THREAT SHOULD BE THE GREATEST OVER THE NORTHERN THIRD OF THE CWFA AND PROBABLY DURING THE INITIAL DEVELOPMENT WHEN LOW LEVEL HELICITIES ARE MAXIMIZED. OTHERWISE THE COLD FRONT SHOULD SWEEP THROUGH THE AREA DURING THE EVENING AND WILL BE EAST OF THE CWFA SHORTLY AFTER MIDNIGHT. GUSTY NORTHWEST WINDS WILL SPREAD OVER THE AREA LATE TONIGHT AND CONTINUE INTO MONDAY. POST FRONTAL LOW CLOUDS WILL ALSO MOVE OVER THE AREA DURING THE OVERNIGHT HOURS WITH THE POTENTIAL OF THE SCATTERED SHRA IN THE CYCLONIC FLOW...ESPECIALLY DURING THE MORNING. MODEL RH PROGS SUGGEST THAT DEEPER MIXING IN THE AFTERNOON WILL DISSIPATE MUCH OF THE LOWER CLOUDS BY AFTERNOON ESPECIALLY WEST OF THE MISSISSIPPI RIVER. LOWS TONIGHT ARE EXPECTED TO DROP INTO THE MID 40S TO LOW 50S. MIXING DEPTHS OVER 850MB MONDAY SUGGEST UPPER 50S TO LOW 60S FOR HIGHS MONDAY AFTERNOON. THE WIND ADVISORY FOR THIS AFTERNOON/EARLY THIS EVENING WILL BE CANCELLED. FOR THE MOST PART WINDS HAVE REMAINED BELOW ADVISORY CRITERIA. THERE IS A NARROW BAND OF STRONG WIND GUSTS JUST AHEAD OF THE FRONT IN CENTRAL IOWA. IF THE WINDS MAINTIAN THEIR STRENGTH THE COULD BRIEFLY EXCEED ADVISORY CRITERIA. HOWEVER BY THE TIME THE FRONT ARRIVES IT WILL BE AFTER MAX HEATING WHICH MAY LOWER THE WIND SPEEDS JUST BELOW ADVISORY CRITERIA. ..DLF.. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY... MONDAY NIGHT THROUGH WEDNESDAY...THIS PERIOD STILL SHOULD BE CHARACTERIZED AS A NULL WX WINDOW AS BOTH SFC AND UPPER RIDGING OCCUPY MUCH OF THE MIDWEST. CLOUDS CLEARING MON NIGHT ALONG WITH A LIGHTER NORTHWEST SFC WIND REGIME WILL SET THE STAGE FOR A SEASONABLY COOL ONE WITH LOWS IN THE MID TO UPPER 30S IN MUCH OF THE CWA. TUE WILL BE MAINLY SUNNY WITH HIGHS RECOVERING BACK INTO THE 60S. FLATTENING MEAN UPPER FLOW TO TREND TO ALMOST A SPLIT REGIME... WITH SOME PHASING ISSUES UPSTREAM ACRS THE PLAINS. THIS WILL MEAN WARMING RETURN FLOW FOR WED ALONG WITH SOME INSOLATION ASSISTANCE... PRODUCING WIDESPREAD HIGHS IN THE UPPER 60S TO LOWER 70S. WEDNESDAY NIGHT THROUGH FRIDAY...LIKE MENTIONED ABOVE...SOME PHASING ISSUES OVER THE MID CONUS BETWEEN THE NORTHERN STREAM AND A WAVE EJECTING OUT OF THE SOUTHWESTERN CONUS IN THE SOUTHERN STREAM THIS PERIOD. WITH THE NEW SUITE OF 12Z MEDIUM RANGE MODEL RUNS...STILL QUITE A BIT VARIANCE IN THE SOLUTIONS AND THE MODELS SEEM TO BE HAVING TROUBLE HANDLING THIS PROCESS. WILL SIDE WITH THE SOMEWHAT MORE CONSISTENT ECMWF IN THE LONG RANGE BUT EVEN THIS MODEL HAS HAD SOME ISSUES. THE GENERAL IDEA IS FOR INITIAL SFC DEVELOPMENT AHEAD OF THE UPPER WAVE IN THE FORM OF A INVERTED SFC TROF WHICH MAY SAG CLOSE ENOUGH TO THE DVN CWA FOR IT TO FOCUS SOME LOW TO MID LEVEL MOISTURE CONVERGENCE AND RESULTANT PRECIP INTO THE AREA LATE WED NIGHT INTO THU MORNING. THIS PROCESS WILL BE BATTLING INITIALLY DRY EAST-SOUTHEAST LLVL FETCH WHICH MAY DELAY INITIAL PRECIP ONSET TO MORE DURING THE DAY ON THU...BUT WILL STILL HAVE SOME LOW POPS FOR LATE WED NIGHT IN THE WEST. THIS INITIAL INVERTED SFC TROF MAY SAG SOUTHEASTWARD AND WASH OUT...WHILE THE MAIN UPPER TROF OVER THE PLAINS PINCHES OFF INTO A CLOSED LOW OVER THE EAST CENTRAL PLAINS BY FRI MORNING. A DEEPENING SFC REFLECTION LOW MAY REALLY START TO TAKE SHAPE SOMEWHERE IN THE VCNTY OF THE IA/MO BORDER REGION THU NIGHT... WITH AN ASSOCIATED MAINLY ELEVATED RAIN SHIELD SPREADING ACRS THE DVN CWA THU NIGHT INTO FRI MORNING. DEPENDING ON MOISTURE DRAW...THE SYNOPTIC SCALE FORCING INDICATED BY THE ECMWF SUGGESTS WIDESPREAD HALF INCH TO AN INCH OF RAINFALL POSSIBLE IN THE LOCAL FCST AREA FROM THU NIGHT INTO FRI MORNING. SOME ELEVATED THUNDERSTORMS POSSIBLE IN THE SOUTH HALF OF THE FCST AREA. THE UPPER LOW WILL THEN LOOK TO SLOW-ROLL RIGHT ON TOP OF THE DVN CWA BY LATE FRI NIGHT AS THE SFC LOW OCCLUDES. THIS WOULD SPELL MORE WAVES OF RAIN LATER FRI AND FRI NIGHT...WITH SOME SIGNALS OF IN-WRAPPING COLD CONVEYOR TOP-DOWN COOLING VERTICAL PROFILES ENOUGH FOR SOME WET SNOW OR AT LEAST A MIX POSSIBLE IN THE NORTHWEST HALF OF THE DVN CWA LATER FRI NIGHT. SATURDAY AND SUNDAY...COLD CORE CLOSED UPPER LOW ROLLING ACRS THE AREA ON SAT WILL MAKE FOR MORE RAIN OR SHOWERY WEATHER...AGAIN WITH THE POTENTIAL OF SOME WET SNOW MIXING IN WITH THE RAIN. H85 MB TEMPS PROGGED TO BE FROM -3C TO -6C ON SAT BY THE NEW 12Z RUN ECMWF. HIGHS MAY NOT GET OUT OF THE LOWER 40S IN SOME OF THE NORTHERN CWA...AND BE HELD IN THE MID 40S CWA-WIDE. SEASONABLY STRONG SFC RIDGING WILL THEN LOOK TO DUMP DOWN OUT OF CANADA AND ACRS THE PLAINS AND UPPER MS RVR VALLEY FOR A CLEAR OUT SAT NIGHT. A THREAT FOR SOME LOWS IN THE 20S BY SUNDAY MORNING. A FAIR BUT UNSEASONABLY COOL SUNDAY EVEN WITH SOME INSOLATION WITH HIGHS IN THE UPPER 40S TO LOWER 50S. ..12.. && .AVIATION... THUNDERSTORM COVERAGE LATE THIS AFTERNOON IS EXPECTED TO BE SCATTERED SO KEPT MENTION STORMS TO VCTS IN ALL TAFS. AS THE STORMS DEVELOP THEN TAFS WILL BE REFINED FOR TIMING AND EXPECTED CONDITIONS FOR LOCATIONS THAT ARE IN THE STORMS PATHS. A COLD FRONT WILL MOVE THROUGH ALL TAFS SITES BY 05Z WITH GUSTY NORTHWEST WINDS DEVELOPING BEHIND THE FRONT. ALSO MVFR CIGS WILL SPREAD OVER THE AREA BEHIND THE FRONT AFTER 06Z WITH CEILINGS LIFTING TO VFR BY LATE MORNING. SCATTERED SHRA ARE ALSO EXPECTED OVER MOST OF THE AREA BETWEEN 12Z AND 18Z. ..DLF.. && .HYDROLOGY... WIDESPREAD MINOR TO MODERATE CATEGORY FLOODING CONTINUES ALONG PORTIONS OF THE MISSISSIPPI RIVER...AS RIVER LEVELS CONTINUE TO RESPOND AS A RESULT OF SNOW MELT TO THE NORTH. MUCH OF THE MISSISSIPPI RIVER IS PROJECTED TO RISE INTO THE MODERATE CATEGORY OVER THE NEXT WEEK TAKING INTO ACCOUNT THIS SNOW MELT AND SOME RAINFALL EPISODES ACROSS THE UPPER MS RIVER BASIN. NEW PROJECTIONS AND UPSTREAM FLOW ASSESSMENTS...TAKING INTO ACCOUNT SOME OF THE HEAVY RAIN EPISODES ACROSS MINNESOTA AND WISCONSIN/UPPER MISSISSIPPI RIVER BASIN LAST NIGHT AS WELL AS SOME ADDITIONAL RAIN POSSIBLE TONIGHT... WILL ADD SOME TO THE SNOW MELT RUN-OFF. TAKING INTO ACCOUNT THESE NEW UPSTREAM FLOW PROJECTIONS...MISSISSIPPI RIVER FORECAST POINTS FROM LD 16 ILLINOIS CITY NORTHWARD TO DUBUQUE MAY EXPERINCE ENHANCED RISES FROM MID WEEK ON INTO NEXT WEEKEND. THIS MAY PUSH SEVERAL OF THESE SITES NEAR OR ABOVE THE MAJOR FLOOD STAGE BY NEXT WEEKEND OR EARLY THE WEEK OF APRIL 18TH AND 19TH. HAVE ISSUED THE FLOOD STATEMENT AND LET THESE NEW FORECAST HYDROGRAPHS GO ADVERTISING THESE ENHANCED RISES...BUT HAVE HELD OFF OF ISSUING OFFICIAL NEW WARNINGS FOR THESE POINTS HITTING MAJOR FLOOD STAGE UNTIL MONDAY. THAT WAY MORE ASSESSMENT AND COORDINATION CAN BE DONE TAKING INTO ACCOUNT THESE UPSTREAM FLOW PROJECTIONS AND PRECIP INPUT...AS WELL AS ASSESS THE NEED FOR UPGRADING EVEN MORE FORECAST POINTS TO THE MAJOR FLOOD CATEGORY. WITH THE CONTINUED ELEVATED RIVER LEVELS...THE MISSISSIPPI RIVER WILL REMAIN SUSCEPTIBLE TO ADDITIONAL RISES WITH SIGNIFICANT PRECIPITATION EVENTS. EXTENDED PERIODS OF UNSETTLED WEATHER WITH RAIN AND ISOLATED STORMS THURSDAY AND FRIDAY MAY RESULT IN MODERATE TO LOCALLY OVER 1 INCH AMOUNTS IN A 2 DAY PERIOD. ANY AMOUNTS OVER 1 INCH COULD HAVE ADDITIONAL IMPACTS TO FURTHER RAISING WATER LEVELS ON THE MISSISSIPPI RIVER. THE REMAINING SNOW COVER ACROSS NORTHERN PORTIONS OF MINNESOTA AND WISCONSIN CONTINUES TO MELT OVER THE NEXT COUPLE WEEKS...THE ADDITIONAL SNOW MELT WILL PROGRESS DOWNSTREAM ALONG THE MISSISSIPPI RIVER. THE RIVER RESPONSE TO THIS SECONDARY SNOW MELT IS EXPECTED TO CONTINUE INTO LATE APRIL. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && DLF/12
Hazardous weather outlook, Apr 10, 4:44 AM CDT, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 444 AM CDT SUN APR 10 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-110945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 444 AM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA FROM 11 AM TO 8 PM TODAY. AN INTENSE LOW PRESSURE SYSTEM WILL TRACK FROM NEBRASKA TO NORTHWEST WISCONSIN TODAY. SUSTAINED SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH IS EXPECTED. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. LOOSE OBJECTS MAY BE BLOWN AROUND BY THE VERY STRONG GRADIENT WINDS. A STRONG CAP WILL SUPPRESS THUNDERSTORM DEVELOPMENT FOR MUCH OF TODAY. HOWEVER...A COLD FRONT ARRIVING LATE THIS AFTERNOON IS EXPECTED TO WEAKEN THE CAP TO ALLOW FOR SCATTERED THUNDERSTORMS TO FORM ALONG THE FRONT. THE BEST CHANCES FOR STORMS WILL BE LATE THIS AFTERNOON INTO THE EVENING. THE TORNADO THREAT HAS DIMINISHED GREATLY AND NOW THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS OF 60 TO 70 MPH AND LARGE HAIL. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS FROM ABOUT HIGHWAY 20 AND NORTHWARD INTO EASTERN MINNESOTA AND MUCH OF WISCONSIN. THE REMAINDER OF THE OUTLOOK AREA IS IN A SLIGHT RISK OF SEVERE STORMS FOR LATE THIS AFTERNOON INTO THE EVENING. VERY WARM TEMPERATURES OF 85 TO 90...STRONG SOUTH WINDS GUSTING TO 40 TO 50 MPH...MODERATE RELATIVE HUMIDITIES...AND DRIED VEGETATION WILL COMBINE TO RESULT IN AN EXTREME THREAT OF GRASS FIRES TODAY. GRASSLAND FIRE DANGER INDEX VALUES ARE WELL ABOVE 50 INDICATING THE POTENTIAL FOR EXPLOSIVE GRASS FIRE BEHAVIOR. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THURSDAY AND FRIDAY...EPISODES OF LIGHT TO MODERATE RAINFALL TOTALS WITH POSSIBLY LOCALLY HEAVIER RAIN AMOUNTS ARE EXPECTED OVER THE 2 DAY TIME PERIOD FROM A LARGE SLOW MOVING STORM SYSTEM. ANY HEAVY RAIN TOTALS COULD RESULT IN FURTHER RISES ON THE ALREADY HIGH RIVER LEVELS ON THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM ABOUT 4 PM TO 10 PM TODAY INTO THIS EVENING. HAASE/NICHOLS
In the hours before
Special weather statement, Apr 10, 5:54 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 554 PM CDT SUN APR 10 2011 IAZ067-068-078-ILZ015-024-102330- LOUISA-MERCER-MUSCATINE-ROCK ISLAND-SCOTT- 554 PM CDT SUN APR 10 2011 ...SMALL HAIL AND GUSTY WINDS... AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS 7 MILES WEST OF MANNON...OR NEAR WAPELLO...MOVING NORTHEAST AT 40 MPH. * THE THUNDERSTORM WILL BE NEAR... MANNON AROUND 600 PM CDT... ELIZA AROUND 605 PM CDT... ILLINOIS CITY AROUND 615 PM CDT... FAIRPORT AND 9 MILES NORTHWEST OF HAMLET AROUND 620 PM CDT... MONTPELIER AROUND 625 PM CDT... ANDALUSIA AND 8 MILES NORTHWEST OF TAYLOR RIDGE AROUND 630 PM CDT... HAIL UP TO PENNY SIZE...GUSTY WINDS OF 40 TO 50 MPH AND BRIEF HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. LAT...LON 4153 9086 4137 9059 4114 9110 4125 9119 TIME...MOT...LOC 2253Z 225DEG 35KT 4123 9109
Special weather statement, Apr 10, 5:59 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 559 PM CDT SUN APR 10 2011 IAZ089-099-ILZ024>026-034-102330- DES MOINES-HANCOCK-HENDERSON-LEE-MERCER-WARREN- 559 PM CDT SUN APR 10 2011 ...SMALL HAIL AND GUSTY WINDS... AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES WEST OF CARMAN...OR 6 MILES SOUTHWEST OF BURLINGTON...MOVING NORTHEAST AT 45 MPH. * THE THUNDERSTORMS WILL BE NEAR... GULF PORT...BURLINGTON...CARMAN AND WEST BURLINGTON AROUND 605 PM CDT... GLADSTONE AROUND 615 PM CDT... OQUAWKA AND 6 MILES NORTHWEST OF BIGGSVILLE AROUND 620 PM CDT... ROZETTA AROUND 625 PM CDT... HAIL UP TO PENNY SIZE AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. LAT...LON 4110 9091 4089 9058 4061 9116 4073 9133 TIME...MOT...LOC 2258Z 223DEG 38KT 4074 9116
Special weather statement, Apr 10, 6:47 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
647 PM CDT SUN APR 10 2011
ILZ015-016-024-110015-
HENRY-MERCER-ROCK ISLAND-
647 PM CDT SUN APR 10 2011
...STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS...
AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW WINDSOR...OR 14 MILES EAST OF ALEDO...
MOVING NORTHEAST AT 55 MPH.
* THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF ORION AROUND 650 PM CDT...
CAMBRIDGE AROUND 655 PM CDT...
GENESEO AROUND 700 PM CDT...
HAIL UP TO PENNY SIZE AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED
WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4133 8989 4114 9029 4115 9043 4110 9044
4118 9056 4154 9023
TIME...MOT...LOC 2346Z 226DEG 48KT 4122 9040Local storm report, Apr 10, 8:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
821 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST MOUNT PLEASANT 40.96N 91.55W
04/10/2011 M66 MPH HENRY IA ASOS
&&
TOLocal storm report, Apr 10, 8:25 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
825 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL W APPLE RIVER 42.50N 90.10W
04/10/2011 M0.25 INCH JO DAVIESS IL TRAINED SPOTTER
&&
DLFThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:50 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson | 55 min |
| Apr 10, 9:31 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 29 min |
| Apr 10, 10:09 PM CDT | Special Weather Statement | DVN | Bureau | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.